MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22522UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Myocardial Infarction (1969)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, an attempt was made to use one sprinter legend rx ptca balloon catheter to treat a moderately tortuous and severely calcified proximal left anterior descending artery lesion exhibiting 99% stenosis.There were no abnormalities in relation to the anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.No difficulties noted when removing the protective sheath / packaging stylette from the device.The device was inspected with no issues.Negative prep was performed with no issues identified.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not noted while advancing the device to the lesion.The lesion was prepped with rotablation.An attempt was made to advance and inflate the sprinter legend device.It was reported that on the first inflation/deflation the balloon was slow to deflate.Contrast was perceived to be in the balloon.The device was not moved or repositioned prior to the deflation difficulties.On the second inflation the balloon would not deflate.It was reported that multiple attempts were made, with the indeflator and empty syringe, to deflate the balloon without success.The physician was able to advance more contrast into the balloon, but none could be removed.The device was occlusive and withdrawn from the patient, still inflated, to the guide catheter and the system was removed together (from the mid lad at that point).It was reported that the patient had visible st elevations during the period of time that the balloon remained inflated.Another guide was placed and stents were implanted in the proximal lad.Contrast mixture used was 50/50 contrast to hep saline.Patient is alive.The device returned with a detachment.The detachment occurred (shaft of the balloon broke although balloon remained inflated) as they were attempting to remove the inflated balloon from the patient.The detached portion was removed from the patient.No further intervention was required to remove the detached portion.The vessel was then able to be rewired and stented.Followed by pci with overlapping des x 3 (resolute onyx 2.25 x 22mm at 14 atm, 3.0 x 30mm at 16 atm and 2.25 x 22 at 12 atm).Dissection of the distal lad, was successfully treated with ptca only; too small for stenting.Coronary angiography post balloon removal revealed dissection of the lad.Post procedure the patient had a trans-thoracic echocardiogram which revealed grade 1 diastolic dysfunction with a decreased ejection fraction of 45% and small to moderate pericardial effusion without hemodynamic compromise.Patient developed a fever and elevated cardiac enzymes.Diagnosed with post-percutaneous coronary intervention mi due to dissection of the lad.Physician concluded that the post procedure mi was due to the distal lad dissection, secondary to the inflated balloon complication.Post procedure mi led to development of heart failure.Patient had systemic inflammatory response syndrome.Patient had known case of atrial fibrillation, on chronic anticoagulation, but post pci complications precipitated new atrial fibrillation episodes (which required medication), delayed recovery and prolonged hospitalisation.
 
Additional Manufacturer Narrative
Additional info: the procedure was prompted by evidence of ischaemia and unstable angina.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9861166
Report Number9612164-2020-01263
Device Sequence Number3307918
Product Code NIQ
UDI-Device Identifier00643169556737
UDI-Public00643169556737
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
¿P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Model NumberRONYX22522UX
Device Catalogue NumberRONYX22522UX
Device Lot Number0008861406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight82